Alert archive / Georgia / Areal Flood Warnings in 2013
Areal Flood Warning 1, NWS Atlanta, GA
NWS Atlanta, GA issued this areal flood warning at Jan 14, 2013, 9:19 PM EST for Dade County, Walker County, Georgia. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2013, 9:19 PM EST (02:19 UTC)
- Expired
- Jan 15, 2013, 9:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 64 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Jan 14, 7:03 PM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Jan 14, 7:03 PM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
703 PM EST MON JAN 14 2013
.PREV DISCUSSION... /ISSUED 256 PM EST MON JAN 14 2013/
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
WITH A DEEP UPPER LEVEL TROUGH IN PLACE ACROSS THE CENTRAL UNITED
STATES...GEORGIA WILL REMAIN IN MOIST SOUTHWEST FLOW. AT THE
SURFACE...A COLD FRONTAL BOUNDARY WAS SLOWLY DRIFTING SOUTH. A TRAIN
OF VORT MAXS WERE TRANSLATING TO THE NORTHEAST THROUGH THE UPPER
LEVEL FLOW. THESE VORT CENTERS WERE AIDING IN PULLING THE PRECIP
FURTHER NORTH AND FEATURE FROM THE SURFACE FRONT. ISENTROPIC FLOW
OVER NORTH GEORGIA...ALABAMA AND TENNESSEE WAS LEADING TO MODERATE
AND SOMETIMES HEAVY RAIN SHOWERS ACROSS THIS AREA. BETWEEN THE
FRONT AND AREAS OF RAIN A LOW CLOUD DECK WAS IN PLACE AND IS
EXPECTED TO CONTINUE THROUGH THE SHORT TERM. MAIN FORECAST CONCERN
IS THE PRECIPITATION AND THE ONGOING FLOODING OF RIVERS IN NORTHWEST
GEORGIA.
CURRENT MODEL AND HPC GUIDANCE SUGGESTS THAT THE MAJORITY OF THE
RAIN WILL REMAIN NORTH OF THE METRO AREA. WITH THE POSITIONING OF
THE FRONT AND DECENT CONVERGENCE ALONG THIS BOUNDARY...DECIDED TO
INCLUDE AREAS FROM THE FRONT NORTH IN AN AREA OF DECENTLY HIGH
POPS. WHILE GUIDANCE SUGGESTS MOST OF THE RAIN WILL BE NORTH OF THE
METRO AREA...I STILL BELIEVE THE FRONT WILL SERVE AS A FOCAL POINT
FOR PRECIP LATER DURING THE DAY TODAY. WE SHOULD STAY IN THIS
PATTERN UNTIL AN UPPER LEVEL SHORTWAVE TROUGH KICKS OUT THE FRONT
TOWARDS THE END OF THE SHORT TERM. AS SUCH...A FLOOD WATCH IS IN
PLACE ACROSS NORTH GEORGIA. SOME PARTS OF THIS AREA COULD SEE AN
ADDITIONAL TWO INCHES WHEN WE ARE ALL SAID AND DONE.
AS FAR AS TEMPERATURES GO...THESE HAVE BEEN DIFFICULT AND DEPEND
DIRECTLY WHERE THE FRONT IS. AT THIS TIME THE FRONT SHOULD BE
THROUGH ATL AND THE LOWS SHOULD BE IN THE 40S. SOUTH OF THE FRONT
TEMPERATURES WILL BE WARMER DUE TO HIGH DEWPOINTS AND SOUTHERLY
FLOW. THE REST OF THE TEMPS ARE A BLEND BETWEEN THE MAV/MET.
ARG
LONG TERM /WEDNESDAY THROUGH MONDAY/...
MODELS STILL IN GOOD AGREEMENT... SHOWING A STRONG UPPER LOW
DEEPENING OVER THE SOUTHERN PLAINS WEDNESDAY AND WEDNESDAY
NIGHT... THEN PUSHING EASTWARD ON THURSDAY. EXPECT DIMINISHING
RAIN SHOWERS ON WEDNESDAY AS THIS LOW DEEPENS TO THE WEST... BUT
RAIN CHANCES INCREASE SIGNIFICANTLY ON THURSDAY AS THIS UPPER LOW
FINALLY KICKS EASTWARD AND TRAVERSES THE STATE THURSDAY NIGHT. THIS
WILL SEND A FINAL SURGE OF MOISTURE INTO THE FORECAST AREA ON
THURSDAY AND HELP PUSH THE STALLED COLD FRONT ACROSS NORTH GA
SOUTHWARD THROUGH THURSDAY NIGHT. A CONTINUED TIGHT TEMPERATURE
GRADIENT WILL RESULT IN HIGHS IN THE UPPER 40S AND 50S NORTH TO
MID 70S SOUTH ON WEDNESDAY. THEN AS THE COLD FRONT SINKS SOUTH AND
EAST... EXPECT A MUCH COOLER..AND DRIER AIR MASS TO FINALLY
SPREAD ACROSS THE AREA THURSDAY NIGHT AND FRIDAY. AS THE PRECIP
EXITS THURSDAY EVENING...THE COLDER AIR MOVING INTO NORTH GA
COULD BRING A MIX OF LIGHT RAIN/LIGHT SNOW THURSDAY EVENING TO
PARTS OF NORTH-NORTHEAST GA...BUT MOISTURE LOOKS VERY LIMITED AT
THIS TIME. OTHERWISE...EXPECT HIGH PRESSURE AND MORE SEASONABLE
TEMPERATURES TO DOMINATE OVER THE WEEKEND. A REINFORCING COLD
FRONT WILL PUSH ACROSS THE AREA ON MONDAY...AND HELP MAINTAIN
DRY... COOL CONDITIONS INTO THE FIRST PART OF THE WORK WEEK.
39
HYDROLOGY...
LEANED HEAVILY TOWARD HPC QPF. EXPECT 3-5 INCHES OF STORM TOTAL
PRECIP ACROSS MOST OF NORTHWEST GEORGIA...AND HAVE EXPANDED THE
FLOOD WATCH TO INCLUDE SEVERAL ADDITIONAL COUNTIES...GENERALLY
EVERYWHERE WITH STORM TOTAL QPF OF 2 INCHES OR GREATER. NUMEROUS
RIVERS ARE ALREADY IN FLOOD ACROSS NORTH GEORGIA AND THE
ADDITIONAL TWO INCHES OF RAIN WILL ONLY RAISE RIVERS MORE. SEE THE
LATEST FLOOD WATCH AND FLOOD WARNING STATEMENTS FOR ADDITIONAL
FLOOD INFORMATION.
CLIMATE...
RECORDS FOR 01-15
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 75 1932 31 1994 60 1932 11 1948
1928
KATL 73 2007 22 1893 60 1932 9 1927
KCSG 78 1950 40 1948 58 1952 13 1964
1948
KMCN 78 1950 31 1927 60 2007 16 1964
1932 1948
RECORDS FOR 01-16
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 76 1952 30 1994 56 1974 9 1927
1928 1972 1952 1912
KATL 73 1882 28 1972 64 1882 5 1972
1912
1893
KCSG 79 1950 35 1972 55 1952 14 1972
KMCN 81 1952 35 1994 61 1947 12 1927
1950
RECORDS FOR 01-17
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 79 1928 29 1977 62 1943 6 1977
KATL 75 1943 25 1977 64 1943 0 1982
1965
KCSG 76 1952 32 1977 57 1980 9 1977
1949
KMCN 78 1928 36 1977 63 1943 9 1977
1965
&&
.AVIATION...
00Z UPDATE...
SHOWERS MAINLY OVER NW GA AND ALABAMA...BUT A WEAK LINE OF SHOWERS
HAS DEVELOPED JUST EAST OF THE ATL AREA. THESE SHOWERS WILL
CONTINUE MOVING SLOWLY EAST THROUGH TONIGHT. WINDS WILL STAY
MAINLY OUT OF THE NW THEN TURN TO THE SW THROUGH TUE
AFTERNOON.WINDS WILL EVENTUALLY GO SE BY 00Z WED. WIND SPEEDS
WILL STAY IN THE 5-10KT RANGE. VSBYS WILL STAY IN THE VFR TO MVFR
RANGE. MAY SEE SOME BRIEF PERIODS OF IFR VSBYS AS LOW STRATUS
MOVES IN TONIGHT. CEILINGS WILL BE MAINLY IN THE IFR TO LIFR RANGE
OVER NIGHT THEN SLOWLY LIFT BACK TO MVFR BY 18Z TUE. CEILINGS WILL
COME BACK DOWN AGAIN TUESDAY NIGHT.
//ATL CONFIDENCE...00Z UPDATE...
CONFIDENCE IS MEDIUM ON ALL ELEMENTS.
01
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 52 67 50 64 / 40 60 80 50
ATLANTA 50 63 49 58 / 50 80 90 50
BLAIRSVILLE 49 55 46 55 / 100 100 100 50
CARTERSVILLE 47 54 45 56 / 90 100 100 50
COLUMBUS 57 73 52 64 / 20 40 60 40
GAINESVILLE 50 60 48 61 / 70 90 100 50
MACON 57 74 54 69 / 10 20 30 40
ROME 45 49 42 52 / 100 100 100 50
PEACHTREE CITY 51 65 50 59 / 40 80 80 50
VIDALIA 56 79 55 72 / 0 10 20 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...
JACKSON...LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...
POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...WHITFIELD.
&&
SHORT TERM...01
LONG TERM....31
AVIATION...01Hazardous weather outlook, Jan 14, 3:58 AM EST, 17 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 358 AM EST MON JAN 14 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 358 AM EST MON JAN 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FLOODING POSSIBLE ACROSS NORTH GEORGIA THROUGH TONIGHT... A STALLED FRONT ACROSS NORTH GEORGIA WILL BE THE FOCUS OF RAINFALL THROUGH TONIGHT. SOME OF THE RAINFALL COULD BECOME HEAVY THIS AFTERNOON AND TONIGHT INCREASING THE RISK OF FLOODING OF SMALL STREAMS...RIVERS...AND LOW LYING AREAS. FOR THIS REASON A FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF NORTH GEORGIA FOR THIS AFTERNOON THROUGH WEDNESDAY MORNING. SOUTH OF THIS AREA THE RAINFALL AMOUNTS WILL BE MUCH LOWER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE RISK OF FLOODING WILL CONTINUE ACROSS NORTH GEORGIA TUESDAY INTO WEDNESDAY MORNING. THE RAIN WILL DIMINISH WEDNESDAY ONLY TO INCREASE AGAIN THURSDAY. THIS COULD PRODUCE ADDITIONAL FLOODING TO PARTS OF NORTH GEORGIA THURSDAY. TOTAL RAINFALL AMOUNTS BY FRIDAY MORNING COULD REACH 3 TO 4 INCHES ACROSS NORTH GEORGIA WITH LESSER AMOUNTS TO THE SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 10:44 PM EST | River Flood Warning | FFC | Catoosa | 71 hr |
| Jan 14, 10:52 PM EST | River Flood Warning | FFC | Chattooga | 41 hr |
| Jan 15, 10:02 AM EST | River Flood Warning | FFC | Floyd, Gordon | 6 days |
| Jan 15, 2:40 PM EST | River Flood Warning | FFC | Floyd | 37 hr |
Nearby
Areal Flood Warnings in Georgia, 2013Every areal flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.